Alert archive / New Jersey / Coastal Flood Advisories in 2012

Coastal Flood Advisory 25, NWS Philadelphia/Mount Holly

November 16, 20127 counties in New Jersey; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Nov 16, 2012, 5:32 AM EST for 7 counties in New Jersey; Kent County, Sussex County, Delaware. It took effect at Nov 16, 2012, 8:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2012, 5:32 AM EST (10:32 UTC)
In effect from
Nov 16, 2012, 8:00 AM EST
Expired
Nov 16, 2012, 11:57 AM EST
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WHUS41 KPHI 161032
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
532 AM EST FRI NOV 16 2012

DEZ002>004-NJZ012>014-020>027-161700-
/O.NEW.KPHI.CF.Y.0025.121116T1300Z-121116T1700Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
532 AM EST FRI NOV 16 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

* LOCATION...COASTAL AREAS OF NEW JERSEY AND DELAWARE...AND 
  ALONG THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MINOR TIDAL FLOODING IS EXPECTED AROUND THE 
  TIME OF HIGH TIDE THIS MORNING.

* TIMING...HIGH TIDE ON THE NEW JERSEY AND DELAWARE OCEANFRONT
  OCCURS BETWEEN 800 AM AND 1100 AM. HIGH TIDE OCCURS ON THE BAY
  BAYS...RARITAN BAY AND THE LOWER DELAWARE BAY LATER THAN THE
  HIGH TIDE ON THE OCEAN FRONT.

* SEAS...3 TO 6 FEET ON THE OCEAN. WAVES 2 TO 3 FEET ON DELAWARE
  BAY.

* IMPACTS...LOCALIZED ROADWAY FLOODING IS ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
1 follow-up statement
947 
WHUS41 KPHI 161657
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 AM EST FRI NOV 16 2012


DEZ002>004-NJZ012>014-020>027-161800-
/O.CAN.KPHI.CF.Y.0025.000000T0000Z-121116T1700Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1157 AM EST FRI NOV 16 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

THE HIGH TIDE HAS PASSED ALONG THE OCEAN AND ACROSS LOWER DELAWARE
BAY. MINOR TIDAL FLOODING VALUES WERE REACHED EARLIER...BUT THE
WATER LEVELS ARE NOW FALLING. 

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Nov 16, 4:01 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 16, 4:01 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 AM EST FRI NOV 16 2012

.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM OVER THE GREAT LAKES WILL SLIDE
EASTWARD TODAY AND REACH NEW ENGLAND ON SATURDAY. THIS HIGH WILL
THEN GRADUALLY SHIFT INTO THE CANADIAN MARITIMES SUNDAY AND EARLY
NEXT WEEK. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OFF THE
SOUTHEAST COAST LATE THIS WEEKEND AND TRACK SLOWLY NORTHEASTWARD
THROUGH THURSDAY. THIS LOW IS EXPECTED TO PASS AND REMAIN WELL EAST
OF THE MID ATLANTIC COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THUS FAR EARLY THIS MORNING...THE WIDELY SCATTERED TO SCATTERED
SHOWERS OVER THE DELMARVA PENINSULA AND SOUTHERN MARYLAND HAVE YET
TO REACH THE GROUND NORTH OF KMFV. THE COLUMN IS DRY...PER 0000 UTC
SOUNDINGS. IF THE RAIN DOES NOT REACH THE GROUND BEFORE 1100
UTC...IT PROBABLY WILL NOT THIS MORNING...AS THE SHORT WAVE OVER
SOUTHEAST VIRGINIA PULLS OUT TO THE NORTHEAST. TRENDS WILL BE WATCHED
EARLY THIS MORNING...AND IF THE ACTIVITY NEEDS TO BE COVERED IT
SHOULD LAST BEYOND SUNRISE.

ELSEWHERE...MAINLY JUST MID AND HIGH LEVEL CLOUDINESS EARLY THIS
MORNING. IT MAY END UP TAKING MOST OF THE DAY FOR THE CLOUDS TO
CLEAR THE FORECAST AREA...WITH MODEL SOUNDINGS SUGGESTING A LAYER OF
ALTOSTRATUS THROUGH EARLY AFTERNOON SOUTH. THIS IS PLAUSIBLE...GIVEN
THE DECK ACROSS VIRGINIA RIGHT NOW.

DRYING SHOULD OCCUR WITH THE EXITING SHORT WAVE ALLOWING DOWNWARD
MOTION AND COMPRESSIONAL DRYING. EXTRAPOLATION PEGS THIS OCCURRING
AROUND MIDDAY...GIVE OR TAKE...FROM WEST TO EAST. BEHIND THE CLOUD
SHIELD...MAINLY JUST SOME RESIDUAL HIGH CLOUDINESS AS THE LAST OF
THE JET CIRRUS EXITS.

THE CLOUDINESS SHOULD SLOW WARMING THIS MORNING. BECAUSE OF
THIS...THE MOS BLEND OF HIGHS APPEARS TO BE JUST OUT OF REACH.
KNOCKING A DEGREE OR TWO OFF THE BLEND SHOULD WORK IN MOST PLACES
FOR HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
LOW LEVEL MOISTURE ASSOCIATED WITH A WAVE AT 850 MB PROBABLY FIZZLES
BEFORE IT REACHES THE NORTHERN ZONES TONIGHT...AS HIGH PRESSURE
STRENGTHENS IN THE LOWER LEVELS. WHILE THERE COULD BE SOME
STRATOCUMULUS ACROSS NORTHERN ZONES...MOST OTHER PLACES SHOULD
REMAIN MOSTLY CLEAR.

THE NORTHEAST GRADIENT COULD REMAIN UP LONG ENOUGH CLOSER TO THE
COAST TO MITIGATE THE POTENTIAL FOR RADIATIONAL COOLING.
HOWEVER...ELSEWHERE MAINLY CLEAR SKIES AND LIGHT WINDS SHOULD
PROMOTE COOLING...ESPECIALLY IN PLACES LIKE THE NEW JERSEY PINE
BARRENS. WITH THIS IN MIND...LOWS IN URBAN AREAS AND NEAR THE COAST
WERE BASED ON THE WARMER NAM MOS NUMBERS. ELSEWHERE...THE COOLER GFS
MOS NUMBERS WERE USED AS THE BASIS FOR LOWS

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE MODELING TREND FOR LESS OF AN IMPACT FROM THE COASTAL SYSTEM IS
CONTINUING THROUGH TUESDAY. A BIT OF UNCERTAINTY HAS EMERGED BEYOND
TUESDAY WITH A COUPLE OF MEDIUM RANGE MODELS HAVING A SECOND
CYCLOGENESIS OFF THE SOUTHEAST COAST. THE PIECE OF ENERGY THAT IS
THE TRIGGER FOR THAT IS NOT EXPECTED TO ENTER NORTH AMERICA UNTIL
SUNDAY, SO FOR NOW WE OPTED FOR CONTINUITY BASED ON THE BACKING
OFF OF A NEGATIVE NAO VS TRYING TO GO TO THE NOR'EASTER WELL
AGAIN.

THE GFS AND WRF-NMM INITIALIZATION WAS SPLIT WITH THE TROF OVER THE
UPPER MISSISSIPPI VALLEY A BIT STRONGER THAN EITHER MODEL HAD. THE
GFS EVOLUTION IS SLIGHTLY STRONGER AS THE TROF IS FORECAST TO
BRIEFLY CLOSE WHICH IS THE PREFERRED SOLUTION WITH THIS PACKAGE,
I.E. THE MORE MOIST ONSHORE FLOW WAS KEPT AT THE START OF THE LONG
TERM.

THE ORPHANED CHANNELIZED VORT MAX OVER OUR CWA ON SATURDAY IS NOT
EXPECTED TO HAVE MUCH MOISTURE TO GENERATE CLOUDINESS AND THE JET
IS FORECAST TO BE OFFSHORE. THIS LOBE HAS REACHED FAR ENOUGH TO THE
SOUTH TO PERMIT HIGH PRESSURE TO BUILD OVER SOUTHEASTERN CANADA.
THIS IN TURN WILL INITIATE A MORE ENHANCED ONSHORE FLOW,
ESPECIALLY SOUTHERN PART OF OUR CWA ON SATURDAY. STAT GUIDANCE
REMAINS PRETTY STEADY AND ALSO IN LINE WITH CONTINUITY FOR MAX
TEMPS.

ON SATURDAY NIGHT THE GFS REMAINS MORE AGGRESSIVE THAN EITHER THE
WRF OR EC IN BRINGING LOW CLOUDS INTO OUR CWA. WHILE WE CAN BITE ON
THE CLOUDS, NOT SURE ABOUT THE LIGHT PRECIPITATION FALLING FROM IT
JUST YET. BECAUSE OF THE EXPECTED ADVECTION/DEVELOPMENT OF CLOUDS WE
DID NOT SWAY MUCH FROM STAT GUIDANCE SOUTHEAST, BUT BELOW IT
NORTHWEST WHERE SKIES ARE EXPECTED TO BE CLEARER. THIS UNCERTAINTY
ABOUT THE CLOUD COVER REDUCES THE CONFIDENCE IN THE MINIMUM
TEMPERATURES.

TREATING SUNDAY AND SUNDAY NIGHT AS A WHOLE, WE SEE THE GFS
FORECASTING SOME WEAK WAA AS WELL AS WEAK OR MAYBE BETTER SAID SOME
NON NEGATIVE ISENTROPIC LIFT AT 290K AND 295K. NOT SURPRISING THE
MID LEVEL QVEC CONVERGENCE IS NOT THERE AND NEITHER IS THERE MUCH
FGEN FORCING. FCST MOISTURE ON THE GFS IS CONFINED BELOW 900MB AND
THE EC DOES NOT LOOK MUCH WETTER. SO WITH LIMITED MOISTURE BELOW
THE INVERSION, THE CLOUD DEPTH IS NOT GOING TO BE ABLE TO SUPPORT
MUCH MORE THAN DRIZZLE OR SOME FAIRLY SMALL SIZED RAIN DROPS. THUS
CONTINUITY WITH THE PRESENT FORECAST OF LIGHT RAIN OR DRIZZLE
CHANCES EAST. WE GAVE THE ENHANCING ONSHORE FLOW ABOUT 24 HOURS
BEFORE BRINGING IN ANY POPS. IN LINE WITH THE GFS SOLUTION WE
SIDED CLOSER TO ITS MOS GUIDANCE AND CAPPED MAX TEMPS CLOSE TO THE
PRESENT OCEAN TEMPS.

THE HIGH PRESSURE SYSTEM IS FORECAST TO SETTLE A BIT FARTHER SOUTH
ON MONDAY AND TUESDAY. COUPLED WITH THE EXIT OF A SHORT WAVE AND ANY
WEAK SUPPORT FOR LIFTING THE MOISTURE, WE REMOVED POPS BEYOND MONDAY
MORNING. REGARDLESS, AND ESPECIALLY SOUTH, THE ONSHORE FLOW SHOULD
MAINTAIN MORE LOW LEVEL CLOUDS.

WE DID NOT CHANGE THE REST OF THE LONG TERM. THE LATEST CAN GGEM AND
UKMET DEVELOP A SECOND LOW PRESSURE SYSTEM NEAR OR OFF THE SOUTHEAST
COAST DURING THE MID WEEK, WHILE THE GFS WAITS FOR THE NEXT KICKER
TO ENERGIZE ITS OFFSHORE LOW AND THE ECMWF JUST REMAINS PROGRESSIVE.
IN THAT VAIN SO DOES THE NOGAPS AND JMA. WE HAVE SEEN THE TREND IN
THE NORTH ATLANTIC OSCILLATION TELECONNECTION INDEX HAS BEEN LESS
NEGATIVE (CURRENTLY POSITIVE), IF GETTING THERE AT ALL. WITHOUT ANY
BLOCKING IN THE ATLANTIC PRESENT OR FORECAST, THE MORE PROGRESSIVE
AND LESS IMPACT SOLUTION REMAINS PREFERRED AND THUS REASON FOR NO
CHANGES FROM CONTINUITY.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE EARLY THIS MORNING. THE LOWER VFR DECK HAS
EXITED KMIV AND KACY...WITH MAINLY JUST MID AND HIGH CLOUDINESS
ELSEWHERE. THE AIRMASS LOOKS TOO DRY FOR EVEN PATCHY FOG...AS THE
NORTHEAST FLOW AVERAGES LESS THAN 6 KNOTS THROUGH DAYBREAK.

VFR CONDITIONS ARE EXPECTED TODAY...WITH MAINLY HIGH CLOUDINESS
EXPECTED. NORTHEAST WINDS SHOULD BACK TO THE NORTH LATER THIS
MORNING AND THIS AFTERNOON...AND AVERAGE BETWEEN 8 AND 12 KNOTS.

VFR CONDITIONS ARE EXPECTED TONIGHT AS SKIES CLEAR. THE LIGHT
NORTHERLY FLOW SHOULD BECOME LIGHT AND VARIABLE OVERNIGHT.

OUTLOOK...
SATURDAY...MAINLY VFR.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR POSSIBLY LOWERING TO MVFR
SUNDAY. SOMEWHAT GREATER CONFIDENCE FOR MVFR AT KMIV AND KACY.

MONDAY...VFR WITH AREAS OF MVFR POSSIBLE. NORTHEAST WIND
GENERALLY 10 TO 20 KNOTS, WITH SOME HIGHER GUSTS POSSIBLE MAINLY AT
KMIV AND KACY AND COASTAL AIRPORTS. CONFIDENCE MODERATE.

TUESDAY...MAINLY VFR. LEAST CONFIDENCE SOUTHEASTERN AIRPORTS AND
TERMINALS WHERE SOME MVFR CIGS MIGHT STILL OCCUR.

&&

.MARINE...
AS WAS THE CASE THURSDAY...THE MAIN FORECAST PROBLEM FOR TODAY AND
TONIGHT WILL BE THE SEAS ON THE OCEAN.

THE GRADIENT NORTH NORTHEAST FLOW CONTINUES TO REMAIN JUST BELOW
SMALL CRAFT LEVELS (WITH RESPECT TO GUSTS) EARLY THIS MORNING. AS
THE HIGH TO THE NORTH REPOSITIONS ITSELF THIS AFTERNOON...THE
GRADIENT COULD SLACKEN FOR A TIME. IN ANY EVENT...WINDS SHOULD
REMAIN BELOW SMALL CRAFT LEVELS INTO TONIGHT...EVEN WITH GUSTS.

SEAS REMAIN AROUND 5 TO 6 FEET ACROSS THE OCEAN WATERS...WITH A 10
TO 11 SECOND PERIOD. THE SLOWLY LENGTHENING PERIOD SUGGESTS THAT THE
SEAS WILL NOT COME DOWN QUICKLY TODAY (OR TONIGHT FOR THAT MATTER).
IT IS POSSIBLE THAT SEAS MAY DROP SLIGHTLY BELOW 5 FEET FOR A TIME
ACROSS ANZ450-451 THIS AFTERNOON...BUT NOT FOR LONG ENOUGH TO
CONSIDER DROPPING THE HEADLINE THERE.

AS THE HIGH REORGANIZES ACROSS QUEBEC TONIGHT...THE FLOW COULD
TIGHTEN ENOUGH FOR NEAR SMALL CRAFT WIND GUSTS...ESPECIALLY OVER THE
SOUTHERN OCEAN WATERS. IF THAT OCCURS...IT WOULD MOST LIKELY BE
AFTER 0600 UTC SATURDAY. REGARDLESS OF WHETHER WINDS GUST TO SMALL
CRAFT LEVELS OVER THE SOUTHERN WATERS TONIGHT...SEAS SHOULD STILL BE
ABOVE 5 FEET ACROSS THE OCEAN FOR TONIGHT.

AGAIN...THE WAVEWATCH MODEL IS SHOWING SEAS NEAR 5 FEET ACROSS THE
OCEAN WATERS TONIGHT. THIS IS DRIVEN MAINLY BY THE THE 11 SECOND
EASTERLY SWELL. THE LENGTH OF THE PERIOD WOULD SUGGEST STATUS QUO
WITH REGARD TO SEAS...SO THE SMALL CRAFT ADVISORY FOR THE OCEAN HAS
BEEN EXTENDED UNTIL SATURDAY MORNING.

OUTLOOK...
A PERSISTENT NORTH TO NORTHEAST FLOW IS EXPECTED TO CONTINUE INTO
EARLY NEXT WEEK. THE MODEL TREND THOUGH HAS BEEN TOWARD A LESSER
GRADIENT. WHILE LAST NIGHT WE WERE CONCERNED ABOUT POSSIBLE
GALES, THE LAST SOUNDING RUN HAS LOWERED THAT CONCERN, NOW THE
NORTHERN PART OF OUR OCEANIC WATERS AS WELL AS UPPER DELAWARE BAY
HAS A CHANCE OF NOT REACHING SMALL CRAFT ADVISORY WINDS DURING
THIS PERIOD. GREATEST CONFIDENCE IN THE OUTLOOK PERIOD IS THAT
SEAS ON THE OCEAN WILL STAY WITHIN SMALL CRAFT ADVISORY CRITERIA,
POSSIBLY THROUGHOUT THE DETERMINISTIC FORECAST PERIOD.

AS FOR THE PARTICULARS SMALL CRAFT ADVISORY GUSTS ARE LIKELY ON
SATURDAY DAY ACROSS THE SOUTHERN OCEANIC WATERS. SWELLS THOUGH
SHOULD REMAIN AT SMALL CRAFT ADVISORY CRITERIA THROUGHOUT THE OCEAN
WATERS. LOWEST CONFIDENCE ABOUT SCA SWELLS NORTH. SIMILAR WINDS
AND SEA CONDITIONS ARE EXPECTED ON SATURDAY NIGHT WITH AN OVERALL
INCREASE OF WIND SPEEDS ON SUNDAY AND SUNDAY NIGHT. BY THEN
GREATER CONFIDENCE OF SMALL CRAFT ADVISORY GUSTS THROUGHOUT THE
OCEAN MARINE ZONES AND ALSO LOWER DELAWARE BAY. THE ONSHORE FLOW
SHOULD PEAK ON MONDAY AND MONDAY NIGHT, WITH WINDS SLOWLY
DECREASING ON TUESDAY. SWELLS WILL BE SLOWER TO SUBSIDE ON TUESDAY
THAN THE WINDS. WHILE THE HIGH PRESSURE RIDGE SHOULD NOSE ITSELF
FARTHER SOUTH INTO OUR MARINE WATERS, THE ONSHORE FLOW WILL STILL
HAVE A LONG OCEANIC FETCH, ESPECIALLY SOUTH.

&&

.TIDES/COASTAL FLOODING...
TIDE DEPARTURES ARE RUNNING BETWEEN THREE-QUARTERS AND ONE AND
ONE-QUARTER FEET AS WE APPROACH LOW TIDE EARLY THIS MORNING. IF
THESE TIDE DEPARTURES WERE TO CONTINUE INTO THE EARLY MORNING HIGH
TIDE CYCLE...WE WOULD EASILY SURPASS THE MINOR TIDAL FLOODING
BENCHMARKS ON THE OCEAN FRONT. TYPICALLY...THE HIGHEST DEPARTURES
TEND TO OCCUR AROUND THE TIME OF LOW TIDE (OUTSIDE OF A SURGE
SITUATION...WHICH THIS IS MOST ASSUREDLY NOT).

WE MAY HAVE TO WAIT UNTIL WE PASS LOW TIDE TO DETERMINE THE
MAGNITUDE OF THE RESIDUAL TIDE DEPARTURES TO DETERMINE IF WE WILL
INDEED SEE MINOR TIDAL FLOODING THIS MORNING. THE CONSENSUS OF
AVAILABLE TIDE GUIDANCE SUGGESTS THAT IT WILL BE CLOSE DURING THE
HIGH TIDE CYCLE ON THE OCEAN. HENCE...WAITING FOR THE DEPARTURE
VALUES AFTER HIGH TIDE LOOKS AS THOUGH IT WILL BE THE DETERMINING
FACTOR CONCERNING A HEADLINE THIS MORNING.

IT COULD BE CLOSE ON THE UPPER DELAWARE BAY AND TIDAL PORTION OF THE
DELAWARE RIVER DURING THE EARLY TO MID AFTERNOON. THE CONSENSUS OF
GUIDANCE SUGGESTS THAT PHILADELPHIA WILL NOT SEE MINOR TIDAL
FLOODING...BUT IT MAY BE TOO CLOSE TO CALL YET AT REEDY POINT. IN
ANY EVENT...NO HEADLINE YET FOR THAT AREA...AWAITING TRENDS THIS
MORNING.

FINALLY...DEPARTURES EARLY THIS MORNING AND GUIDANCE SUGGEST THAT
MINOR TIDAL FLOODING WILL NOT OCCUR ON THE EASTERN SHORE OF
CHESAPEAKE BAY DURING HIGH TIDE THIS MORNING OR LATE THIS AFTERNOON.

WE PASSED THE NEW MOON, THEREFORE THE ASTRONOMICAL VALUES ARE
LOWERING. HOWEVER, A NORTHEASTERLY FLOW IS FORECAST TO BE IN PLACE
THROUGH THE FIRST HALF OF NEXT WEEK. A STORM IS FORECAST TO TRACK
FAIRLY FAR OFFSHORE. HOWEVER, THE PERSISTENT ONSHORE FLOW MIGHT BE
ABLE TO STILL COMPENSATE FOR THIS LESS CONDUCIVE TRACK. AS A
RESULT, SOME LOCAL MINOR TIDAL FLOODING CANNOT BE RULED OUT DURING
THE NEXT SEVERAL DAYS, WITH THE GREATER CHANCES ACROSS SOUTHERN
NEW JERSEY AND LOWER DELAWARE BAY AND A LESSER CHANCE ACROSS
NORTHERN NEW JERSEY AND THE RARITAN BAY..A MENTION CONTINUES IN
THE HAZARDOUS WEATHER OUTLOOK /HWO/.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...GIGI/GORSE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GIGI
AVIATION...GIGI/GORSE/HAYES
MARINE...GIGI/HAYES
TIDES/COASTAL FLOODING...GIGI/GORSE/HAYES
Hazardous weather outlook, Nov 16, 3:46 AM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EST FRI NOV 16 2012

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-067>071-170900-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
346 AM EST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>027-170900-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
346 AM EST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE HIGH TIDE CYCLE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MINOR TIDAL FLOODING IS POSSIBLE DURING THE SATURDAY DAY HIGH TIDE
CYCLE.

THERE IS ALSO A CHANCE FOR SOME MINOR TIDAL FLOODING INTO NEXT
WEEK AS A STORM TRACKS WELL SOUTH AND EAST OF OUR AREA COMBINED
WITH A NORTHEASTERLY FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-170900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 AM EST FRI NOV 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Advisories in New Jersey, 2012Coastal Flood Advisories in Delaware, 2012Every coastal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.